Alert archive / Wisconsin / River Flood Warnings in 2019

River Flood Warning 83, NWS La Crosse, WI

July 24, 2019Juneau County, Wisconsin

NWS La Crosse, WI issued this river flood warning at Jul 24, 2019, 5:23 AM CDT for Juneau County, Wisconsin. It took effect at Jul 24, 2019, 6:35 AM CDT. It was in force for 41 hr.

The area

The outline as issued.

The facts

Issued
Jul 24, 2019, 5:23 AM CDT (10:23 UTC)
In effect from
Jul 24, 2019, 6:35 AM CDT
Expired
Jul 25, 2019, 11:23 PM CDT
In force
41 hr
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Flood severity
Minor

County Juneau County, WI

The radar

The La Crosse radar (KARX), 93 km from the middle of the area, began a volume at 10:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Yellow River (WI) at Necedah (NCAW3).

Action stage
12 ft
Minor stage
15 ft
Moderate stage
16.5 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05403000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

053 
WGUS43 KARX 241023
FLWARX


BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service La Crosse WI
523 AM CDT Wed Jul 24 2019

.Minor flooding on the Yellow River at Necedah.

River forecasts take into account both observed and forecast 
precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you live in a threatened area, be alert for high or rising water, 
and be ready to move to higher ground if necessary. 

Do not drive cars into flooded areas. Remember, it only takes two 
feet of water to float most automobiles, including sport utility 
vehicles. Turn Around, Don't Drown!

Stay tuned to your favorite source of weather information, including 
NOAA Weather Radio, for later statements. 

Additional river and weather information is available at...
weather.gov/lacrosse.

&&

WIC057-242223-
/O.NEW.KARX.FL.W.0083.190724T1135Z-190725T2300Z/
/NCAW3.1.ER.190724T1135Z.190724T1800Z.190725T0500Z.NO/
523 AM CDT Wed Jul 24 2019

The National Weather Service in La Crosse WI has issued a 

* Flood Warning for 
  The Yellow River at Necedah.
* until Thursday evening.
* At  4:30 AM Wednesday the stage was 14.9 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage early this morning 
  to near 15.1 feet by afternoon. The river will then fall below flood 
  stage by early Thursday morning.

&&
 
LAT...LON 4396 9003 4395 9006 4415 9014 4415 9009

$$
5 follow-up statements
658 
WGUS83 KARX 241524
FLSARX


Flood Statement
National Weather Service La Crosse WI
1024 AM CDT Wed Jul 24 2019

.Flood warnings continue along the Kickapoo River from Gays Mills to 
Steuben and along the Yellow River at Necedah.

River forecasts take into account both observed and forecast 
precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars into flooded areas. Remember, it only takes two 
feet of water to float most automobiles, including sport utility 
vehicles. Turn Around, Don't Drown!

Additional river and weather information is available at...
weather.gov/lacrosse.

&&

WIC023-250624-
/O.CON.KARX.FL.W.0078.000000T0000Z-190725T1424Z/
/GMIW3.2.ER.000000T0000Z.190722T1230Z.000000T0000Z.NO/
1024 AM CDT Wed Jul 24 2019

The Flood Warning continues for
  The Kickapoo River at Gays Mills.
* until Thursday morning...Or until the warning is cancelled.
* Flood stage is 13.0 feet.
* Forecast...The river will continue to fall...Dropping below flood 
  stage by this evening.
  
&&
 
LAT...LON 4336 9081 4327 9082 4328 9086 4337 9085


$$

WIC023-250624-
/O.EXT.KARX.FL.W.0071.000000T0000Z-190726T0224Z/
/STEW3.2.ER.190721T2045Z.190723T0300Z.190725T0824Z.NO/
1024 AM CDT Wed Jul 24 2019

The Flood Warning continues for
  The Kickapoo River at Steuben.
* until Thursday evening...Or until the warning is cancelled.
* At  9:45 AM Wednesday the stage was 12.9 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall...Dropping below flood 
  stage by Thursday morning.
* Impact...At 13.0 feet...Bridge Street near the gage begins to flood 
  and Highway 179 may be threatened.

&&
 
LAT...LON 4327 9082 4308 9085 4306 9092 4315 9091 4328 9086

$$

WIC057-250624-
/O.EXT.KARX.FL.W.0083.000000T0000Z-190726T0400Z/
/NCAW3.1.ER.190724T0957Z.190724T1800Z.190725T1000Z.NO/
1024 AM CDT Wed Jul 24 2019

The Flood Warning continues for
  The Yellow River at Necedah.
* until Thursday evening...Or until the warning is cancelled.
* At 9:30 AM Wednesday the stage was 15.7 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 15.8 feet by 
  today. The river will fall below flood stage Thursday morning.

&&
 
LAT...LON 4396 9003 4395 9006 4415 9014 4415 9009

$$
317 
WGUS83 KARX 242347
FLSARX


Flood Statement
National Weather Service La Crosse WI
647 PM CDT Wed Jul 24 2019

River forecasts take into account both observed and forecast 
precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars into flooded areas. Remember, it only takes two 
feet of water to float most automobiles, including sport utility 
vehicles. Turn Around, Don't Drown!

Additional river and weather information is available at...
weather.gov/lacrosse.

&&

WIC023-250017-
/O.CAN.KARX.FL.W.0078.000000T0000Z-190725T1424Z/
/GMIW3.2.ER.000000T0000Z.190722T1230Z.000000T0000Z.NO/
647 PM CDT Wed Jul 24 2019

The Flood Warning is cancelled for
  The Kickapoo River at Gays Mills.
* Flood stage is 13.0 feet.
* Forecast...The river is forecast below flood stage with a maximum 
  value of 11.7 feet Thursday morning.

$$

WIC023-251446-
/O.EXT.KARX.FL.W.0071.000000T0000Z-190726T0130Z/
/STEW3.2.ER.190721T2045Z.190723T0300Z.190725T0730Z.NO/
647 PM CDT Wed Jul 24 2019

The Flood Warning continues for
  The Kickapoo River at Steuben.
* until Thursday evening...Or until the warning is cancelled.
* At  5:45 PM Wednesday the stage was 12.5 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall...Dropping below flood 
  stage by Thursday morning.
* Impact...At 12.5 feet...Water reaches the bottom support beams of 
  the bridge.

&&
 
LAT...LON 4327 9082 4308 9085 4306 9092 4315 9091 4328 9086

$$

WIC057-251446-
/O.EXT.KARX.FL.W.0083.000000T0000Z-190726T0800Z/
/NCAW3.1.ER.190724T0957Z.190724T1415Z.190725T1400Z.NO/
647 PM CDT Wed Jul 24 2019

The Flood Warning continues for
  The Yellow River at Necedah.
* until late Thursday night...Or until the warning is cancelled.
* At  5:30 PM Wednesday the stage was 15.5 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall...Dropping below flood 
  stage by Thursday morning.

&&
 
LAT...LON 4396 9003 4395 9006 4415 9014 4415 9009

$$

MEA
918 
WGUS83 KARX 250752
FLSARX
Flood Statement
National Weather Service La Crosse WI
252 AM CDT Thu Jul 25 2019

River forecasts take into account both observed and forecast 
precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars into flooded areas. Remember, it only takes two 
feet of water to float most automobiles, including sport utility 
vehicles. Turn Around, Don't Drown!

Additional river and weather information is available at...
weather.gov/lacrosse.

&&

WIC023-250822-
/O.CAN.KARX.FL.W.0071.000000T0000Z-190726T0130Z/
/STEW3.2.ER.190721T2045Z.190723T0300Z.190725T0500Z.NO/
252 AM CDT Thu Jul 25 2019

The Flood Warning is cancelled for
  The Kickapoo River at Steuben.
* At  1:45 AM Thursday the stage was 11.8 feet.
* Flood stage is 12.0 feet.
* Fell below flood stage at 12:00 AM Thursday.
* Forecast...The river will continue to fall to 10.1 feet by Friday 
  morning.


$$

WIC057-252252-
/O.CON.KARX.FL.W.0083.000000T0000Z-190726T0800Z/
/NCAW3.1.ER.190724T0957Z.190724T1415Z.190725T1400Z.NO/
252 AM CDT Thu Jul 25 2019

The Flood Warning continues for
  The Yellow River at Necedah.
* until late tonight...Or until the warning is cancelled.
* At  1:30 AM Thursday the stage was 15.4 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall...Dropping below flood 
  stage by this morning.

&&
 
LAT...LON 4396 9003 4395 9006 4415 9014 4415 9009

$$
745 
WGUS83 KARX 251330
FLSARX


Flood Statement
National Weather Service La Crosse WI
830 AM CDT Thu Jul 25 2019

.Minor flooding continues along the Yellow River at Necedah.

River forecasts take into account both observed and forecast 
precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars into flooded areas. Remember, it only takes two 
feet of water to float most automobiles, including sport utility 
vehicles. Turn Around, Don't Drown!

Additional river and weather information is available at...
weather.gov/lacrosse.

&&

WIC057-260429-
/O.EXT.KARX.FL.W.0083.000000T0000Z-190726T1500Z/
/NCAW3.1.ER.190724T0957Z.190724T1415Z.190725T2100Z.NO/
830 AM CDT Thu Jul 25 2019

The Flood Warning continues for
  The Yellow River at Necedah.
* until Friday morning...Or until the warning is cancelled.
* At 7:30 AM Thursday the stage was 15.2 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall...Dropping below flood 
  stage by this evening.

&&
 
LAT...LON 4396 9003 4395 9006 4415 9014 4415 9009

$$

CA
022 
WGUS83 KARX 260424
FLSARX
Flood Statement
National Weather Service La Crosse WI
1123 PM CDT Thu Jul 25 2019

River forecasts take into account both observed and forecast 
precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars into flooded areas. Remember, it only takes two 
feet of water to float most automobiles, including sport utility 
vehicles. Turn Around, Don't Drown!

Additional river and weather information is available at...
weather.gov/lacrosse.

&&

WIC057-260453-
/O.CAN.KARX.FL.W.0083.000000T0000Z-190726T1500Z/
/NCAW3.1.ER.190724T0957Z.190724T1415Z.190725T2045Z.NO/
1123 PM CDT Thu Jul 25 2019

The Flood Warning is cancelled for
  The Yellow River at Necedah.
* At 10:30 PM Thursday the stage was 14.7 feet.
* Flood stage is 15.0 feet.
* Fell below flood stage at  3:45 PM Thursday.
* Forecast...The river will continue to fall to 13.1 feet by Saturday
  morning.


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Jul 24, 2:46 AM CDT, 2 hours 37 minutes earlier.

Area forecast discussion, Jul 24, 2:46 AM CDT, 2 hours 37 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
246 AM CDT Wed Jul 24 2019

.SHORT TERM...(Today and tonight)
Issued at 246 AM CDT Wed Jul 24 2019

Relatively quiet and seasonable mid-summer weather will continue
today and tonight as broad surface ridging shifts eastward into
Mississippi Valley/Great Lakes. Much like yesterday, isolated
diurnal showers/storms may develop, primarily east of the MS River
where 24.00Z HREF mean SBCAPEs rise to 1000-1500 J/kg during the
afternoon with minimal capping. Given negligible upper support,
expect any activity to die off by early evening. 925 mb temps inch
up slightly today, supporting highs in the upper 70s to mid/upper
80s across the area with lows tonight in the upper 50s to low
60s.

.LONG TERM...(Thursday through Tuesday)
Issued at 246 AM CDT Wed Jul 24 2019

On the large scale, a zonal flow pattern with periodic shortwave
troughs will provide several opportunities for showers/storms late
this week into early next week.

One shortwave trough is forecast to approach on Thursday. Will
likely see some increase in mid/high clouds as well as diurnal
cumulus, but with increasing mid-level temps/weak instability and
the stronger moisture transport directed west of the area ahead of a
stronger upper trough/cold front, expect higher precip chances to
remain west of the area. A few showers/storms could approach mainly
northern/western areas Thursday night/early Friday, though.
Otherwise, with the upper trough passing across southern Canada
late Fri/Fri night, the bulk of the synoptic lift/moisture
transport looks to stay north of the area, so only have low rain
chances, mainly north Friday evening. Increasing warm/moist
advection with breezy southwest surface flow will result in
modestly higher humidity levels on Friday with highs in the 80s.

A series of shortwave troughs will continue to slide across the area
this weekend. Saturday looks quite warm with the ECMWF indicating
925 mb temps pushing 25C. Highs in the mid 80s to low 90s are
expected. Although confidence isn't terribly high at this point, the
highest chances for showers/storms may occur Sunday/Sunday night as
a few shortwave troughs finally drag the cold front southeast
through the area.

Canadian high pressure will build in behind the front early next
week with a cooler, drier airmass settling across the area.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1103 PM CDT Tue Jul 23 2019

A brief period of MVFR to IFR conditions are possible in BR at KLSE
early Wednesday morning, otherwise VFR conditions are expected
through the TAF period. An isolated shower or thunderstorm cannot be
ruled out Wednesday afternoon at KLSE, otherwise high pressure will
provide quiet weather.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
IA...None.
&&

SHORT TERM...JM
LONG TERM...JM
AVIATION...Wetenkamp
Hazardous weather outlook, Jul 24, 3:45 AM CDT, 1 hour 38 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
345 AM CDT Wed Jul 24 2019

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-251200-
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-
345 AM CDT Wed Jul 24 2019

This Hazardous Weather Outlook is for portions of northeast Iowa
and southeast Minnesota.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Thunderstorms are possible Thursday night through Friday and again
Saturday night through Sunday night. It is too early to determine
any risk of severe weather.

.SPOTTER INFORMATION STATEMENT...

No action needed.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

WIZ017-029-032>034-041>044-053>055-061-251200-
Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-
Adams-Vernon-Crawford-Richland-Grant-
345 AM CDT Wed Jul 24 2019

This Hazardous Weather Outlook is for portions of southwest
through central Wisconsin.

.DAY ONE...Today and Tonight

Isolated thunderstorms are possible this afternoon. Severe weather
is not expected.

Flooding continues for a few locations along area rivers in
western Wisconsin.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Thunderstorms are possible Thursday night through Friday night
and again Saturday night through Monday. It is too early to
determine any risk of severe weather.

.SPOTTER INFORMATION STATEMENT...

No action needed.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

In the hours before

Special weather statement, Jul 24, 2:50 AM CDT, 2 hours 33 minutes before
Special Weather Statement
National Weather Service La Crosse WI
250 AM CDT Wed Jul 24 2019

WIZ017-029-034-241200-
Taylor-Clark-Jackson-
Including the cities of Medford, Neillsville,
and Black River Falls
250 AM CDT Wed Jul 24 2019

...Patchy dense fog early this morning...

Patchy dense fog has developed across portions of central
Wisconsin early this morning, reducing visibility to 1/4 mile or
less in some areas. The fog will dissipate shortly after sunrise.
If you encounter dense fog while traveling early this morning,
slow down and use low beam headlights.
Special weather statement, Jul 24, 3:14 AM CDT, 2 hours 9 minutes before
Special Weather Statement
National Weather Service La Crosse WI
314 AM CDT Wed Jul 24 2019

WIZ032-033-041>044-053>055-061-241200-
Buffalo-Trempealeau-La Crosse-Monroe-Juneau-Adams-Vernon-Crawford-
Richland-Grant-
Including the cities of Alma, Arcadia, Whitehall, La Crosse,
Sparta, Tomah, Mauston, Friendship, Viroqua, Prairie Du Chien,
Richland Center, and Platteville
314 AM CDT Wed Jul 24 2019

...Patchy dense fog early this morning...

Patchy dense fog has developed across portions of central and
southwest Wisconsin early this morning, reducing visibilities to
1/4 mile or less in some areas, especially river valleys. The fog
will begin to dissipate after 7 AM. If you encounter dense fog
while traveling early this morning, slow down and use low beam
headlights.

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 7:51 PM CDTSpecial Weather StatementARXCrawford, Vernon54 min
Jul 24, 6:21 PM CDTSpecial Weather StatementARXJuneau24 min

Nearby

River Flood Warnings in Wisconsin, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.